Alert archive / Iowa / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 131, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 19, 2022, 8:46 PM CDT for Jones County, Iowa. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2022, 8:46 PM CDT (01:46 UTC)
- Expired
- Aug 19, 2022, 9:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Jones County, IA
The radar
The Quad Cities radar (KDVN), 73 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1987 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:54 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 19, 6:54 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 654 PM CDT Fri Aug 19 2022 .SYNOPSIS... Issued at 310 PM CDT Fri Aug 19 2022 Stacked upper low in sw MN was beginning to spread large scale ascent across the cwa with thunderstorms developing in the instability and 30-35 kt bulk shear. && .SHORT TERM...(This evening through Saturday) Issued at 310 PM CDT Fri Aug 19 2022 Stacked upper low will track southeast into eastern IA with several rounds of showers and thunderstorms through Saturday. The more widespread pcpn should occur during the afternoon and evening with the heating of the day. SPC has a slight risk for severe thunderstorms through this evening, with a marginal risk for Saturday afternoon and evening. Large hail and damaging winds are the main risks but a tornado or two is possible with the atmosphere rotating with the upper low overhead. In addition, the storms will be slow moving so heavy rainfall is likely. lows tonight in the lower 60s with highs on Saturday in the mid to upper 70s. .LONG TERM...(Saturday night through Friday) Issued at 310 PM CDT Fri Aug 19 2022 Key Message: 1) Mostly dry weather ahead of us, with seasonal temperatures forecast. Setting up to be a beautiful start to the work week! Discussion... Sunday will be the start of a stretch of beautiful weather for the area. The cut off low will continue to slowly push off to the east, allowing high pressure to filter into the area. While we may see some lingering showers early Sunday morning, those will quickly move out and leave much of the area dry through the day. High pressure will stick around through the first half of the week, with light winds, mostly clear skies, and seasonal temperatures. With high pressure overhead, precipitation chances through the first half of the week will be little to none. Mid to late week, we get under northwest flow, which will put us in a pattern with the chance to get a handful of weak systems that push through. Thus, Wednesday and beyond, we can start to see precipitation chances on the rise. At this time, we aren't seeing any hints at large and widespread rainfall/thunderstorm events through the week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 648 PM CDT Fri Aug 19 2022 Closed upper low will track out of southern MN and into northern IA with scattered showers and thunderstorms across the taf sites tonight through Saturday. Ocnl MVFR/lcl IFR conds near/in tsra. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Gunkel AVIATION...Haase
Hazardous weather outlook, Aug 19, 3:50 AM CDT, 16 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 350 AM CDT Fri Aug 19 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-200900- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 350 AM CDT Fri Aug 19 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected from late this afternoon into tonight, mostly between 4 PM and 10 PM. There is a slight risk for severe storms in the counties along and west of the Mississippi River. The primary risks are strong wind gusts and large hail. A secondary threat is localized minor flooding from heavy downpours. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Occasional rounds of showers and thunderstorms are anticipated on Saturday. The main risk is gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into early tonight. Uttech
In the hours before
Local storm report, Aug 19, 7:37 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
737 PM CDT FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL LANARK 42.10N 89.83W
08/19/2022 E0.88 INCH CARROLL IL PUBLIC
OCCURRING RIGHT NOW.
&&Local storm report, Aug 19, 7:42 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
742 PM CDT FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL 2 WSW FREEPORT 42.28N 89.67W
08/19/2022 E0.70 INCH STEPHENSON IL PUBLIC
OCCURRING RIGHT NOW.
&&Local storm report, Aug 19, 8:00 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
800 PM CDT FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 2 N CONESVILLE 41.40N 91.35W
08/19/2022 MUSCATINE IA LAW ENFORCEMENT
DELAYED REPORT VIA AMATEUR RADIO. TREES DOWN
BLOCKING THE ROAD ON THE NORTH SIDE OF
CONESVILLE.
&&Local storm report, Aug 19, 8:04 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
804 PM CDT FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HEAVY RAIN 3 N MUSCATINE 41.46N 91.07W
08/19/2022 U0.00 INCH MUSCATINE IA AMATEUR RADIO
DELAYED REPORT. WATER 3-4 INCHES DEEP ACROSS
TIPTON ROAD.
&&Special weather statement, Aug 19, 8:10 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
810 PM CDT Fri Aug 19 2022
IAZ052-053-064-065-067-077-078-ILZ024-200200-
Mercer IL-Linn IA-Washington IA-Muscatine IA-Cedar IA-Louisa IA-
Jones IA-Johnson IA-
810 PM CDT Fri Aug 19 2022
...Strong thunderstorms will impact portions of west central Mercer,
Louisa, western Cedar, eastern Johnson, eastern Washington,
southwestern Jones, western Muscatine and southeastern Linn Counties
through 900 PM CDT...
At 810 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Springville to Wyman. Movement was east at 20
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Mount Vernon, Lisbon, Springville and Whittier around 815 PM CDT.
Viola around 820 PM CDT.
Columbus Junction, Columbus City, Martelle and Stone City around
825 PM CDT.
Other locations in the path of these storms include Anamosa, Morley,
Wapello, Letts, Olin, Grandview, Fruitland and Center Junction.
This includes Interstate 80 in Iowa between mile markers 245 and 268.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4215 9109 4114 9108 4118 9154 4211 9153
TIME...MOT...LOC 0110Z 265DEG 19KT 4204 9146 4123 9146
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GibbsSpecial weather statement, Aug 19, 8:37 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
837 PM CDT Fri Aug 19 2022
IAZ053-054-065>068-200230-
Scott IA-Clinton IA-Jackson IA-Muscatine IA-Cedar IA-Jones IA-
837 PM CDT Fri Aug 19 2022
...Strong thunderstorms will impact portions of northeastern Rock
Island, southwestern Jo Daviess, Jackson, eastern Cedar, Scott,
southeastern Jones, northeastern Muscatine and Clinton Counties
through 930 PM CDT...
At 836 PM CDT, Doppler radar was tracking an outflow boundary ahead
of strong thunderstorms along a line extending from near Onslow to
near Muscatine. Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Monmouth and Canton around 845 PM CDT.
Montpelier around 850 PM CDT.
Blue Grass and Nashville around 855 PM CDT.
Other locations in the path of these storms include Maquoketa,
Buffalo, Fulton, Hurstville, Andrew, Rock Island, Springbrook,
Spragueville, Preston and Green Island.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 268 and 306.
Interstate 280 between mile markers 1 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4221 9036 4217 9027 4177 9028 4173 9032
4170 9031 4168 9033 4165 9034 4159 9034
4157 9041 4152 9046 4152 9056 4151 9059
4148 9063 4144 9109 4220 9112 4223 9040
TIME...MOT...LOC 0136Z 271DEG 41KT 4214 9103 4145 9103
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GibbsThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:12 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine | 48 min |
| Aug 19, 7:31 PM CDT | Severe Thunderstorm Warning | DVN | Washington | 44 min |
| Aug 19, 7:38 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine | 37 min |
| Aug 19, 8:08 PM CDT | Flash Flood Warning | DVN | Louisa, Muscatine, Washington | 4 hr |
| Aug 19, 8:10 PM CDT | Special Weather Statement | DVN | Cedar, Jones, Louisa, Muscatine | 50 min |
| Aug 19, 8:31 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine | 29 min |
| Aug 19, 8:37 PM CDT | Special Weather Statement | DVN | Clinton, Jackson, Jones, Scott | 53 min |
| Aug 19, 9:01 PM CDT | Special Weather Statement | DVN | Dubuque | 59 min |
| Aug 19, 9:04 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones | 41 min |
| Aug 19, 10:27 PM CDT | Special Weather Statement | DVN | Washington | 33 min |
| Aug 19, 10:59 PM CDT | Special Weather Statement | DVN | Muscatine | 46 min |
| Aug 20, 11:46 AM CDT | Special Weather Statement | DVN | Jones | 29 min |
| Aug 20, 12:07 PM CDT | Tornado Warning | DVN | Jones | 38 min |
| Aug 20, 12:24 PM CDT | Tornado Warning | DVN | Clinton, Scott | 21 min |
| Aug 20, 3:07 PM CDT | Tornado Warning | DVN | Clinton, Jones | 23 min |
| Aug 20, 4:33 PM CDT | Special Weather Statement | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 10 more | 117 min |
| Aug 19, 7:18 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 12 min |
| Aug 19, 7:27 PM CDT | Severe Thunderstorm Warning | DVN | Carroll | 48 min |
| Aug 19, 8:58 PM CDT | Special Weather Statement | DVN | Mercer, Rock Island | 62 min |
| Aug 19, 9:00 PM CDT | Flash Flood Warning | DVN | Carroll | 8 hr |
| Aug 19, 9:19 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer, Warren | 41 min |
| Aug 19, 9:57 PM CDT | Special Weather Statement | DVN | Carroll, Jo Daviess, Stephenson, Whiteside | 78 min |
| Aug 19, 11:36 PM CDT | Special Weather Statement | DVN | McDonough | 24 min |
| Aug 20, 1:04 AM CDT | Special Weather Statement | DVN | Putnam | 41 min |
| Aug 20, 6:17 AM CDT | Special Weather Statement | DVN | Henry | 43 min |
| Aug 20, 1:04 PM CDT | Special Weather Statement | DVN | Putnam | 41 min |
| Aug 20, 1:35 PM CDT | Tornado Warning | DVN | Mercer | 40 min |
| Aug 20, 1:56 PM CDT | Tornado Warning | DVN | Mercer | 30 min |
| Aug 20, 2:16 PM CDT | Special Weather Statement | DVN | Rock Island | 44 min |
| Aug 20, 2:26 PM CDT | Severe Thunderstorm Warning | DVN | Putnam | 49 min |
| Aug 20, 2:30 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer, Warren | 45 min |
| Aug 20, 2:34 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Rock Island, Whiteside | 41 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.